Thunderstorm Wind, Miami
- When
- June 18, 12:00 AM CST
- Where
- Miami County, 3.31 mi WSW of Antioch
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.710, -94.990
Thunderstorm wind gusts were estimated up to 80 mph.
A warm front across east central Kansas, helped generate severe thunderstorms in the early morning hours of June 18, 2011. There were several reports of high winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
A warm front across east central Kansas, helped generate severe thunderstorms in the early morning hours of June 18, 2011. There were several reports of high winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 17, 11:18 PM CST, 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1218 AM CDT SAT JUN 18 2011 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... LOW LEVEL BOUNDARIES ARE NOT IN SHORT SUPPLY LATE THIS AFTERNOON. SATELLITE AND RADAR DATA SHOW A COUPLE OF EAST-WEST BOUNDARIES FROM EAST CENTRAL KS THROUGH WEST CENTRAL MO. HARD TO SAY WHERE THE TRUE WARM FRONT LIES AFTER THE CONTAMINATION LEFT OVER FROM THE DEPARTED MORNING MCS. HOWEVER...BASED ON LATEST SPC KINEMATIC FIELDS WILL PLACE A WARM FRONT FROM CENTRAL KS EAST THROUGH THE SOUTHERN CWA CURVING SE THROUGH THE MO BOOTHEEL. ANOTHER BOUNDARY LIES JUST NORTH OF THIS FROM NEAR CNK THROUGH MKC AND ALONG THE MO RIVER. CURRENTLY FLAT BUT AGITATED CU HAS FORMED ALONG/SOUTH OF THESE BOUNDARIES WITH SURFACE BASED CAPES IN EXCESS OF 4000 J/KG. GUESS ONE COULD SAY THE AIRMASS IS EXTREMELY UNSTABLE. WITH H7 TEMPERATURES +11C OR WARMER OVER EASTERN KS/WEST CENTRAL MO THE AIRMASS IS CURRENTLY CAPPED...BUT INHIBITION IS NEARLY GONE AS NOTED BY CIN VALUES OF 25-50 J/KG. HARD TO LOCATE ANY TYPE OF MID LEVEL VORTICITY MAX THAT COULD BE ENOUGH TO INITIATE STORMS. ALSO KEEPING AN EYE ON THE WEAK COLD FRONT WHICH LIES ACROSS SOUTHEAST NE. 12Z 4KM ARW-NMM DOES SUPPORT A CONCEPTUAL MODEL OF STORMS DEVELOPING ALONG BOTH THE COLD FRONT (VERY LATE AFTERNOON) AND KS PORTION OF WARM FRONT (BETWEEN 01Z-02Z). ACTIVITY SHOULD TRACK IN A GENERAL EASTERLY DIRECTION. IF STORMS FORM THEY SHOULD BECOME SEVERE DUE TO THE EXTREME INSTABILITY. 0-6KM SHEAR OF 30KTS IS JUST BARELY ENOUGH TO SUPPORT A FEW SUPERCELLS WITH MULTICELLULAR STORMS MORE LIKELY AND AN MCS OR TWO EVENTUALLY. MID LEVEL SHORTWAVE RIDGING EXPECTED TO MOVE IN WITH SUBSIDENCE TOMORROW SO MOST OF THE DAY SHOULD BE DRY...HUMID AND VERY WARM. SATURDAY NIGHT LOOKING INTERESTING AS MODELS SHOW A CONSENSUS ON A LARGE MCS FORMING NORTH OF THE WARM FRONT. DUE TO WHAT HAPPENS WITH OUTFLOW BOUNDARIES FROM TONIGHTS ACTIVITY SOUTHERN KS/NW OK APPEAR TO BE THE FAVORITE REGIONS FOR INITIATION WITH THE ACTIVITY QUICKLY MOVING NEWD THROUGH EASTERN KS AND WEST CENTRAL MO. SEVERE WEATHER AND LOCALIZED FLASH FLOODING WOULD BE POSSIBLE IF AS LARGE OF AN MCS FORMS AS BEING ADVERTISED BY SEVERAL MODELS. HAVE ENOUGH CONFIDENCE TO INCREASE POPS TO LOW END OF LIKELY RANGE. ANOTHER FRONTAL BOUNDARY WILL BE IN OR NEAR NORTHERN MO SUNDAY EVENING SO ONCE AGAIN THERE WILL BE A THREAT FOR CONVECTION. MJ MEDIUM RANGE (MONDAY THROUGH FRIDAY)... MEDIUM RANGE MODELS REMAIN IN FAIRLY GOOD AGREEMENT THROUGH NEXT WEEK...WITH ONLY SUBTLE DIFFERENCES REGARDING A TROUGH THAT WILL SWING THROUGH THE CENTRAL CONUS MIDWEEK. ON MONDAY...WARM FRONT WILL SURGE FROM NORTHERN MISSOURI EARLY IN THE DAY INTO SOUTHERN MINNESOTA BY LATE AFTERNOON...LEAVING THE ENTIRE CWA WARM SECTORED AND DRY IN THE PRESENCE OF A STRONG EML. ALL MED RANGE MODELS AND ENSEMBLES AGREE ON A COLD FRONT SWINGING THROUGH THE CWA LATE TUESDAY AS A SURFACE LOW TRACKS INTO THE UPPER MISSISSIPPI VALLEY. ALTHOUGH BEST UPPER SUPPORT WILL TRACK NORTH OF THE REGION IN CLOSER PROXIMITY TO THE UPPER LOW...FRONTAL CONVERGENCE...STRONG INSTABILITY AND PRECIPITABLE WATER VALUES APPROACHING 2 INCHES SHOULD FAVOR A BAND OF SHOWERS AND THUNDERSTORMS TRACKING THROUGH THE AREA TUES AND TUES NIGHT. STAYED CLOSE TO A MODEL CONSENSUS FOR THE REMAINDER OF THE PERIOD. MODEST AGREEMENT EXISTS AMONG MED RANGE MODELS THAT 850 TEMPS WILL DROP BELOW 15C BY THURSDAY. THIS SUPPORTS SURFACE TEMPS NEAR OR SLIGHTLY BELOW AVERAGE. DRY CONDITIONS EXPECTED THROUGH MOST OF THE LATTER HALF OF THE WORK WEEK...UNTIL A WARM FRONT APPROACHES THE AREA FROM THE SOUTHWEST LATE THURSDAY. HAWBLITZEL && .AVIATION... INTENSE THUNDERSTORMS ACROSS DOUGLAS COUNTY WILL PROPAGATE TOWARDS KMCI AND KMKC OVER THE NEXT HOUR WITH ROUGH TIMING BRINGING THIS ACTIVITY INTO THE TERMINALS BY 0600 TO 0615Z. HAVE INDICATED 20G30KT WINDS BUT SHOULD THE STORM INTENSIFY...WINDS MAY BE STRONGER THAN CURRENTLY FORECAST. THUNDERSTORMS WILL CONTINUE IN THE VICINITY OF THE TERMINALS OVER THE NEXT FEW HOURS BEFORE MESOSCALE EVOLUTION OF THE STORMS LEAD TO A LESS CERTAIN FORECAST. OTHERWISE...THUNDERSTORM CHANCES WILL INCREASE AGAIN TOMORROW AFTERNOON ALTHOUGH EXACT TIMING AND LOCATION IS HIGHLY UNCERTAIN AT THE MOMENT. DEROCHE && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 712 PM CDT FRI JUN 17 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-181100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 712 PM CDT FRI JUN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT CONDITIONS APPEAR FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT ACROSS THE OUTLOOK AREA...BOTH ALONG A WARM FRONT ACROSS EAST CENTRAL KANSAS THROUGH CENTRAL MISSOURI...AS WELL AS ALONG A COLD FRONT THAT WILL ADVANCE SOUTHEAST FROM NEBRASKA LATER THIS EVENING. DAMAGING DOWNBURST WINDS AND LARGE HAIL APPEAR TO BE THE PRIMARY SEVERE WEATHER THREATS INTO THE EVENING AND OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY IN THE WAKE OF EARLY MORNING THUNDERSTORMS...THE COLD FRONT WILL BECOME STATIONARY ACROSS THE REGION ON SATURDAY...SETTING THE FOCUS FOR A POTENTIALLY ACTIVE SEVERE WEATHER EPISODE DURING THE AFTERNOON AND EVENING HOURS. CONDITIONS APPEAR INCREASINGLY FAVORABLE FOR A COMPLEX OF THUNDERSTORMS THAT MAY CONTAIN VERY LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES...ALONG WITH TORRENTIAL RAINFALL DURING THE LATE AFTERNOON AND EVENING HOURS ACROSS EASTERN KANSAS INTO WESTERN MISSOURI. IF SUFFICIENT SUNSHINE CAN RETURN TO THE REGION LATE TOMORROW MORNING AND AFTERNOON...A VERY WARM AND HUMID AIRMASS WILL ALLOW HEAT INDICES TO REACH THE MIDDLE TO UPPER 90S. ANOTHER UPPER LEVEL STORM SYSTEM AND COLD FRONT WILL MOVE INTO MISSOURI EARLY NEXT WEEK. THERE WILL BE A THREAT OF THUNDERSTORMS MONDAY NIGHT THROUGH EARLY WEDNESDAY. SEVERE THUNDERSTORMS ARE POSSIBLE. ALTHOUGH WIDESPREAD EXCESSIVE RAINFALL IS NOT EXPECTED WITH THE THUNDERSTORM ACTIVITY THROUGH NEXT WEEK...LOCALIZED HEAVY RAINFALL WILL BE POSSIBLE. THIS COULD LEAD TO FLOODING OF SMALLER STREAMS AND RIVERS AND COULD BRING ADDITIONAL RISES TO THE MISSOURI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING ALONG AND SOUTH OF INTERSTATE 70...AS WELL AS FAR NORTHWEST MISSOURI LATER THIS EVENING. BOOKBINDER
The Pleasant Hill radar (KEAX), 64 km away, was scanning. The volume nearest the first event began at 05:59 UTC.
6 thunderstorm wind. Local standard time, as filed.
Thunderstorm wind gusts were estimated up to 80 mph.
Thunderstorm wind gusts were estimated up to 80 mph.
Thunderstorm wind gust was measured at 67 mph, at the Olathe New Century Airport.
Thunderstorm wind gusts were estimated up to 60 mph.
Thunderstorm wind gusts were estimated up to 70 mph, with tree damage reported.
A six inch diameter tree limb was broken off a tree. Thunderstorm wind gusts were estimated up to 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2011Every state in 2011This day in weather historyWarnings in Kansas, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 318074, 318075, 318076, 318077, 318078, 318073.